Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Feb 15, 2019, 3:25 PM MST for Coconino County, Navajo County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2019, 3:25 PM MST (22:25 UTC)
- Expired
- Feb 15, 2019, 7:15 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 64 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312
WGUS55 KFGZ 152225
FFWFGZ
AZC005-017-160215-
/O.NEW.KFGZ.FF.W.0013.190215T2225Z-190216T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
325 PM MST FRI FEB 15 2019
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Navajo County in north central Arizona...
Coconino County in north central Arizona...
* Until 715 PM MST
* At 320 PM MST, automated river gauges in Jacks Canyon, southwest
of Winslow, indicated a 10.3 foot rise. Similar water levels are
moving down Clear Creek and Chevelon Creek toward Winslow. Flood
waters will reach the Little Colorado River in Winslow shorty and
will move downstream, near North Park Road. Stay away from
waterways, flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Winslow, Chevelon Butte and Homolovi State Park Campground.
This includes the following streams and drainages...Clear Creek...
Sand Draw...Black Canyon...Chevelon Canyon...Little Colorado
River...Jacks Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3525 11078 3519 11065 3514 11063 3504 11064
3494 11050 3480 11052 3464 11087 3472 11095
3489 11095 3501 11068 3513 11068
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 10:45 AM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Feb 15, 10:45 AM MST, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1045 AM MST Fri Feb 15 2019 .SYNOPSIS...Expect partly cloudy and generally dry conditions today. Areas rivers and streams will continue to run high. A fast moving cold front will bring a few inches of new snow to the high country late tonight, with scattered snow showers then continuing Saturday afternoon. A much stronger storm will bring significant accumulating snow and very cold air to much of the region Sunday afternoon afternoon through Monday. && .DISCUSSION...A transition day is in store today as weak ridging and westerly flow has developed in the wake of last nights storm system. Many area rivers, streams, creeks and washes are still flooding, or at least running higher than normal. However, levels should recede all day, as no additional precipitation is expected through the evening. By tonight and likely through the rest of the forecast period, winter returns as a long wave trough develops over the western U.S. The first s/wv in this trough will cross the central Sierras this afternoon and into northern Arizona tonight. Despite relatively weak forcing, the attendant cold front will have plenty of residual moisture to work with. In addition, decent southwest flow will provide good upslope forcing along the Mogollon Rim and model soundings are showing moderate instability in the boundary layer. Most likely outcome is 4-6 hours of moderate snow showers along the front, with instability showers then continuing through Saturday morning. Current grids have 1-4 inches of snow and this looks pretty good, we may bump up amounts from Flagstaff northward. A much deeper system arrives on Sunday, bringing more widespread and heavier snowfall to the area Sunday night and Monday. Snow levels will be quite low with this storm, with most areas seeing snowfall and accumulating snow above 4000 feet. Models are still struggling with the placement of the most organized bands, many areas will see 4-8 inches, with higher amounts along and just south of the rim. Snow showers continue into Monday and Monday evening as the cold pool passes overhead, with improving conditions on Tuesday. A much more significant storm still looks likely for Thursday and Friday. This storm will arrive after many days of below freezing temperatures and widespread snowfall, so impacts could be severe. Stay tuned. && .AVIATION...For the 18Z Package...Expect VFR conditions for most of northern Arizona, along with localized MVFR conditions along the Mogollon Rim, through 00Z Sat. After 00Z Sat, a cold front will move into northwest AZ and spread -SHSN/-SHRA and MVFR/IFR conditions from west to east overnight. Breezy south to southwest surface winds at 10-20G20-30kts along the high terrain through the TAF period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...After a break today, a colder system will bring rain and snow showers to the area Friday night through Saturday morning. A trend of below average temperatures begins Saturday, along with breezy winds. Sunday through Tuesday...Unsettled weather and cold temperatures will continue this period with additional precipitation chances each day. A strong winter storm looks to impact the area Sunday night and Monday. && .FGZ WATCHES/WARNINGS/ADVISORIES... Flood Watch through this afternoon for AZZ008-018-037-038. && PUBLIC...Peterson AVIATION...Lynum FIRE WEATHER...DL For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Feb 15, 11:04 AM MST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1104 AM MST FRI FEB 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD 2 NNW BLACK CANYON CITY 34.09N 112.15W
02/15/2019 YAVAPAI AZ MESONET
BLACK CANYON CREEK AT MAREN AVE STREAM GAUGE
(YBSA3) SHOWED A 2 FT. RISE IN FOUR HOURS
(FROM 8:30 PM TO 12:30 AM).
&&
TMLocal storm report, Feb 15, 11:16 AM MST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1116 AM MST FRI FEB 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 1 SW KACHINA VILLAGE 35.09N 111.70W
02/15/2019 COCONINO AZ PUBLIC
SOCIAL MEDIA REPORT OF A FLASH FLOOD AT THE
INTERSECTION OF ANCIENT TRAIL AND THE
PUMPHOUSE WASH IN KACHINA VILLAGE.
&&
TMLocal storm report, Feb 15, 11:29 AM MST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1129 AM MST FRI FEB 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD 10 E CAMP VERDE 34.54N 111.69W
02/14/2019 YAVAPAI AZ MESONET
WEST CLEAR CREEK NEAR CAMP VERDE STREAM
GAUGE (WCLA3) SHOWED A 5.7 FT. RISE IN 45
MINUTES (FROM 11:00 PM TO 11:45 PM).
&&
TMLocal storm report, Feb 15, 11:35 AM MST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1135 AM MST FRI FEB 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD 1 W BLACK CANYON CITY 34.07N 112.15W
02/15/2019 YAVAPAI AZ MESONET
AGUA FRIA AT OLD BLACK CANYON HIGHWAY STREAM
GAUGE (AFBA3) SHOWED A 2 FT. RISE IN SIX
HOURS (FROM 1:30 AM TO 7:20 AM).
&&
TMLocal storm report, Feb 15, 11:44 AM MST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1144 AM MST FRI FEB 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD 12 SW STRAWBERRY 34.28N 111.64W
02/15/2019 GILA AZ MESONET
EAST VERDE RIVER NEAR CHILDS STREAM GAUGE
(EVDA3) SHOWED A 10 FT. RISE IN SIX HOURS
(FROM 7:45 AM TO 1:10 AM).
&&
TMLocal storm report, Feb 15, 11:50 AM MST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1150 AM MST FRI FEB 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 2 SSE JAKES CORNER 33.98N 111.30W
02/15/2019 GILA AZ MESONET
TONTO CREEK ABOVE GUN CREEK STREAM GAUGE
(TNRA3) SHOWED A 4.5 FT. RISE IN FOUR HOURS
(FROM 1:45 AM TO 6:00 AM).
&&
TMThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 7:38 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 14 hr |
| Feb 14, 8:17 PM MST | Flash Flood Warning | FGZ | Yavapai | 8 hr |
| Feb 14, 8:35 PM MST | Flash Flood Warning | FGZ | Yavapai | 8 hr |
| Feb 15, 12:29 AM MST | Flash Flood Warning | FGZ | Coconino | 6 hr |
| Feb 15, 3:30 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 6 hr |
| Feb 15, 4:40 AM MST | Flash Flood Warning | FGZ | Yavapai | 6 hr |
| Feb 15, 5:16 AM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 6 hr |
| Feb 15, 5:37 AM MST | Flash Flood Warning | FGZ | Gila | 6 hr |
| Feb 15, 6:56 AM MST | Areal Flood Advisory | FGZ | Navajo | 4 hr |
| Feb 15, 9:29 AM MST | Areal Flood Warning | FGZ | Yavapai | 6 hr |
| Feb 15, 11:36 AM MST | Areal Flood Warning | FGZ | Gila | 11 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.